Voltarol 12 Hour Gel is a pain relief gel that helps to soothe painful muscles and joints. Ideal for those looking for a long-lasting way to relieve muscle and joint pain. Apply just twice a day for effective, lasting pain relief.
What kinds of pain can this product be used for?
Voltarol 12 Hour Gel can be used to ease lots of different aches and pains for up to 12 hours with each application. Some of the most common ailments that people use this gel for include:
- Joint injuries
- Muscle injuries
- Sports injuries
- Swelling around elbow or knee
How will this gel ease my aches and pains?
Voltarol 12 Hour Gel contains the active ingredient diclofenac, which is part of a group of medications known as Non-Steroidal Anti-Inflammatory Drugs, or NSAIDs. This means that diclofenac relieves pain and can also help to reduce inflammation and swelling in painful joints and muscles.
Can I use this gel if I’m taking other painkillers?
You should not use this product if you are using any other medication containing diclofenac, as this could lead to you using more of the active ingredient than you should. Do not use this gel if you are taking other oral NSAIDs, e.g. aspirin, ibuprofen tablets. If you’re not sure whether you are taking one of these products, speak to your doctor or Chemist 4 U pharmacist before using this gel.
Can I use this product if I am taking other medication?
Speak to your doctor or British Chemist pharmacist before using this product if you are taking any other medication, including those you obtained without a prescription. Some medications should not be used together as they can interact, causing unwanted side effects or making your medication less effective.
Uses / Instructions
Squeeze a small amount of Voltarol 12 Hour Gel onto the affected area, using an amount of gel that is the same size of a 1 penny or 2 penny piece. Rub the gel into the skin until gel is absorbed, and then wash your hands. Apply 2 times a day, preferably once in the morning and once in the evening. Do not use for more than 14 days unless prolonged treatment is recommended by a doctor.
Voltarol 12 Hour Gel is not suitable for use by children under the age of 14. Do not use this product if you are allergic to diclofenac, other medicines used to treat pain, fever, or inflammation (e.g. ibuprofen, aspirin), or any of the other listed ingredients in this gel. For external use only, avoid contact with eyes, mouth, or mucous membranes. Do not apply to skin that has a rash, eczema, cuts, or open wounds. Do not use Voltarol 12 Hour Gel if you:
- Feel ill, have a temperature, or any other symptoms that accompany the pain
- Have severe joint pain that has begun recently and is not related to an injury or period of overuse
Like all medicines, Voltarol 12 Hour Gel can have side effects, although not everyone will experience them. These side effects include:
- Sings of allergic reaction, e.g. skin rash with blisters, hives, wheezing, shortness of breath, feeling tightness in the chest (asthma), swelling of the face, lips, tongue, or throat.
- Skin rash, itching, reddening or smarting of the skin
- The skin may be more sensitive to the sun, possible signs include sunburn with itching, swelling, or blistering
For a full list see the patient information leaflet.
The active substance is diclofenac diethylammonium. Each gram of gel contains 23.2mg of diclofenac diethylammonium.
The other ingredients (excipients) are butylhydroxytoluene, carbomer, cocoyl caprylocaprate, diethylamine, isopropyl alcohol, liquid paraffin, macrogol cetostearyl ether, oleyl alcohol, propylene glycol, perfume and purified water.
See the patient information leaflet for more details.